MAUDE Adverse Event Report: ACCLARENT, INC. INSPIRA AIR BALLOON DILATION SYSTEM, 16X40MM; BRONCHOSCOPE ACCESSORY

ACCLARENT, INC. INSPIRA AIR BALLOON DILATION SYSTEM, 16X40MM; BRONCHOSCOPE ACCESSORY
Catalog Number BC1640A
Medical Device Problem Codes Detachment Of Device Component (1104); Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient identifier is not known.The patient¿s age / date of birth is not known.The patient¿s gender is not known.The patient's weight is not known.The lot number of the device is not known.The lot history record review could not be performed as lot number for the acclarent inspira air balloon dilation system was unavailable.If additional information is received regarding this event, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
Acclarent was informed on 01/11/2018, of an event involving an inspira air balloon dilation system, 16 x 40 mm (lot# unavailable), that was used during an airway dilation procedure that took place approximately 3 to 4 months before that was thought to have been reported to acclarent.Per the discussion on the phone from the acclarent medical director with the physician who performed the procedure, the procedure was to treat a subglottic stenosis using a 14 or 16 mm inspira air balloon.The physician was not able to recall the exact size of the balloon and the balloon has since been discarded.The event reported was the inspira air balloon appeared to have partially separated from the shaft of the catheter and there was difficulty in deflating the balloon.The balloon deflation was achieved by being punctured in the airway using a long-handled knife.The balloon was carefully retrieved from the airway.The patient was reported to have achieved some dilation and did not require any additional surgical intervention.The patient did not suffer any adverse event associated with the reported event.

Brand Name
INSPIRA AIR BALLOON DILATION SYSTEM, 16X40MM
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
ACCLARENT, INC.
33 technology drive
irvine 92618
MDR Report Key7241443
Report Number3005172759-2018-00103
Device Sequence Number1223337
Product Code LRC
UDI-Device Identifier10705031147744
UDI-Public10705031147744
Combination Product (Y/N)N
PMA/510(K) Number
K110218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBC1640A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2018
Initial Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1